Journal of the Mathematical Society of Japan
- J. Math. Soc. Japan
- Volume 68, Number 2 (2016), 745-771.
Spaces of algebraic maps from real projective spaces to toric varieties
The problem of approximating the infinite dimensional space of all continuous maps from an algebraic variety $X$ to an algebraic variety $Y$ by finite dimensional spaces of algebraic maps arises in several areas of geometry and mathematical physics. An often considered formulation of the problem (sometimes called the Atiyah–Jones problem after ) is to determine a (preferably optimal) integer $n_D$ such that the inclusion from this finite dimensional algebraic space into the corresponding infinite dimensional one induces isomorphisms of homology (or homotopy) groups through dimension $n_D$, where $D$ denotes a tuple of integers called the “degree” of the algebraic maps and $n_D\to\infty$ as $D\to\infty$. In this paper we investigate this problem in the case when $X$ is a real projective space and $Y$ is a smooth compact toric variety.
J. Math. Soc. Japan, Volume 68, Number 2 (2016), 745-771.
First available in Project Euclid: 15 April 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
KOZLOWSKI, Andrzej; OHNO, Masahiro; YAMAGUCHI, Kohhei. Spaces of algebraic maps from real projective spaces to toric varieties. J. Math. Soc. Japan 68 (2016), no. 2, 745--771. doi:10.2969/jmsj/06820745. https://projecteuclid.org/euclid.jmsj/1460727379